MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0204
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The photo received with the complaint did not provide any relevant information about the failure reported by the customer.The only photo provided had with some labels of the device and a part of the packaging.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 2x4 orbit galaxy xtrasoft coil (640hx0204) failed to detach.It was reported that the coil couldn't be detached when it arrived at the target position.The physician withdrew the coil outside of the patients body and switched to another device to complete the surgery.There was no injury reported.A picture was received at the time of complaint entry.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 2x4 orbit galaxy xtrasoft coil (640hx0204, 30508721) failed to detach.It was reported that the coil couldn't be detached when it arrived at the target position.The physician withdrew the coil outside of the patient¿s body and switched to another device to complete the surgery.There was no injury reported.Additional information received indicated that the coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.It was not necessary to remove the concomitant device with the complaint device.No excessive force was applied to the device.There was no significant prolongation in the procedure due to the event.The target vessel/site being treated was the left internal carotid artery.A non-sterile unit og helical xtrsoft coil 2x4 was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions, no damages or anomalies were observed during the visual analysis.The embolic coil was inspected under a microscope, and it was found in good normal conditions, no damages or anomalies were observed on it.The og helical xtrsoft coil 2x4 was flushed using a lab sample syringe, then the device was purging on the blue zone; after that the pressure gauge was increased to the green zone and the coil was detached without any difficulty.A manufacturing record evaluation was performed for the finished device 30508721 number, and no non-conformances related to the malfunction were identified.A manufacturing record evaluation (mre) was performed for the finished device 30508721 number, and no non-conformances related to the malfunction were identified.Cerenovus conducted a visual inspection, microscopic examination and functional test.During the visual analysis of the device, it was noted that the og helical xtrsoft coil 2x4 is in good conditions.During the microscopic inspection was found that the embolic coil is in good normal conditions, no damages or anomalies were found on it.A functional test was performed, the og helical xtrsoft coil 2x4 was flushed using a lab sample syringe, then the device was purging on the blue zone; after that the pressure gauge was increased to the green zone and the coil was detached without any difficulty.The event described could not be confirmed as the functionality of the device was performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Failure to detach is a known potential issue associated with the use of this device.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following directions: ¿ prepare the syringe with sterile saline solution as instructed in the syringe instructions for use.If the syringe was previously used to detach a coil, confirm the maximum number of coil detachments or attempts is not exceeded.¿ do not exceed position 3, green zone, as this could cause the syringe to lose calibration.If position 3, green zone, has been exceeded, do not reuse the syringe for additional coil detachments.Maintain the pressure in position 3, green zone for approximately 3 seconds.Rapidly decreasing pressure indicates that the coil has been detached; however, detachment must be confirmed under fluoroscopy.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section a2: date of birth ¿ the year of birth was (b)(6) 1960, however, the month and date of birth was not reported.Section b5:additional information received indicated that the coil was still attached to the coil delivery system when removed from the patient.The coil was not stretched or damaged when removed from the patient.It was not necessary to remove the concomitant device with the compliant device.No excessive force was applied to the device.There was no significant prolongation in the procedure due to the event.The target vessel/site being treated was the left internal carotid artery.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG HELICAL XTRSOFT COIL 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12276057
Report Number3008114965-2021-00369
Device Sequence Number14618627
Product Code KRD
UDI-Device Identifier10886704030713
UDI-Public10886704030713
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number640HX0204
Device Catalogue Number640HX0204
Device Lot Number30508721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/23/2021
09/14/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date09/13/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight41